MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-LIMERICK TRIATHLON P/A CR BEADED #5L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-LIMERICK TRIATHLON P/A CR BEADED #5L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5517F501
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Instability, posterior sagging and wear of prosthesis approx.5 years after implantation.
 
Additional Manufacturer Narrative
Lot number of the device was corrected.An event regarding wear, instability & posterior sagging involving a triathlon femoral component was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: have seen the limited info for this patient with a triathlon revision because of instability.Posterior sag would indicate posterior cruciate ligament instability.The cause is however not evident from the info.The primary arthroplasty report has no indication for later trouble, surgery went uncomplicated with additional rsa bead implantation for investigation purposes.Component malposition is a frequent cause of the problem, alternatively inadequate initial liner thickness or pcl damage during primary arthroplasty.All would require x-rays for closer examination.With the current info, this case can unfortunately not be solved.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRIATHLON P/A CR BEADED #5L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NJ NA
MDR Report Key8046220
Report Number0002249697-2018-03645
Device Sequence Number1683883
Product Code MBH
UDI-Device Identifier07613327040982
UDI-Public07613327040982
Combination Product (Y/N)N
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue Number5517F501
Device Lot NumberEAJHT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient Weight89